Alert archive / Maine / Storm Warnings in 2025
Storm Warning 2, NWS Gray, ME
NWS Gray, ME issued this storm warning at Nov 5, 2025, 12:48 PM EST. It took effect at Nov 5, 2025, 10:00 PM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2025, 12:48 PM EST (17:48 UTC)
- In effect from
- Nov 5, 2025, 10:00 PM EST
- Expired
- Nov 6, 2025, 6:07 AM EST
- In force
- 8 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
639 WHUS71 KGYX 051748 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1248 PM EST Wed Nov 5 2025 ANZ154-060800- /O.UPG.KGYX.SR.A.0002.251106T0300Z-251106T1700Z/ /O.NEW.KGYX.SR.W.0002.251106T0300Z-251106T1400Z/ Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1248 PM EST Wed Nov 5 2025 ...STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST THURSDAY... * WHAT...West winds 25 to 35 kt with gusts up to 50 kt and seas 5 to 8 ft expected. * WHERE...Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 10 PM this evening to 9 AM EST Thursday. * IMPACTS...Storm force winds and hazardous seas will capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ ANZ150-152-060800- /O.UPG.KGYX.SR.A.0002.251106T0300Z-251106T1700Z/ /O.EXA.KGYX.GL.W.0030.251106T0300Z-251106T1700Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- 1248 PM EST Wed Nov 5 2025 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON EST THURSDAY... * WHAT...West winds 20 to 30 kt with gusts up to 45 kt and seas 6 to 9 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM. * WHEN...From 10 PM this evening to noon EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...A few localized Storm Force wind gusts are also possible over the open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ151-153-060800- /O.CON.KGYX.GL.W.0030.251106T0300Z-251106T1700Z/ Penobscot Bay-Casco Bay- 1248 PM EST Wed Nov 5 2025 ...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON EST THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 45 kt and seas 2 to 5 ft expected. * WHERE...Penobscot Bay and Casco Bay. * WHEN...From 10 PM this evening to noon EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
2 follow-up statements
404 WHUS71 KGYX 060557 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1257 AM EST Thu Nov 6 2025 ANZ150>153-061700- /O.CON.KGYX.GL.W.0030.000000T0000Z-251106T1700Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- 1257 AM EST Thu Nov 6 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... * WHAT...Northwest winds 25 to 35 kt with gusts up to 45 kt and seas 5 to 8 ft. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Penobscot Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Casco Bay. * WHEN...Until noon EST today. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ154-061400- /O.CON.KGYX.SR.W.0002.000000T0000Z-251106T1400Z/ Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1257 AM EST Thu Nov 6 2025 ...STORM WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Northwest winds 25 to 35 kt with gusts up to 50 kt and seas 4 to 7 ft. * WHERE...Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 9 AM EST this morning. * IMPACTS...Storm force winds and hazardous seas will capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ Tubbs
529 WHUS71 KGYX 061107 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 607 AM EST Thu Nov 6 2025 ANZ154-070000- /O.CAN.KGYX.SR.W.0002.000000T0000Z-251106T1400Z/ /O.EXB.KGYX.GL.W.0030.000000T0000Z-251107T0000Z/ Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 607 AM EST Thu Nov 6 2025 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... ...STORM WARNING IS CANCELLED... * WHAT...Northwest winds 25 to 35 kt with gusts up to 45 kt and seas 4 to 7 ft. * WHERE...Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 7 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ150-152-070000- /O.EXT.KGYX.GL.W.0030.000000T0000Z-251107T0000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- 607 AM EST Thu Nov 6 2025 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 20 to 30 kt with gusts up to 45 kt and seas 5 to 8 ft. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM. * WHEN...Until 7 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ151-153-061700- /O.CON.KGYX.GL.W.0030.000000T0000Z-251106T1700Z/ Penobscot Bay-Casco Bay- 607 AM EST Thu Nov 6 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and seas 2 to 5 ft. * WHERE...Penobscot Bay and Casco Bay. * WHEN...Until noon EST today. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Tubbs
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this storm warning went out at Nov 5, 1:03 AM EST, 11 hours 45 minutes earlier.
Area forecast discussion, Nov 5, 1:03 AM EST, 11 hours 45 minutes before
Area Forecast Discussion
National Weather Service Gray ME
103 AM EST Wed Nov 5 2025
.SYNOPSIS...
An active weather pattern is expected through the week, with
multiple fronts bringing periods of rain and mountain snow
through the weekend. Windy conditions are expected tonight into
Thursday as another low pressure system moves by. Mountain
snows adding up to several inches are possible.
&&
.NEAR TERM /THROUGH TODAY/...
Another dynamic low pressure system will approach from the west
today. Warm air advection will begin in earnest this morning
with mainly light precipitation overspreading central and
northern zones by early afternoon. The highest elevations in the
western ME mountains and Whites in NH will likely see light snow
develop and continue through the afternoon hours. Little if any
rain is foreseen across southernmost NH as the forcing for
ascent will be farther north.
&&
.SHORT TERM /TONIGHT THROUGH THURSDAY/...
Attention then turns to a strengthening low pressure system
crossing our region tonight. The strongest forcing for ascent
with this strengthening system will be over the mountains. Snow
levels should gradually drop tonight as precipitation intensity
increases and potential moderate snow banding sets up. This
should bring accumulating snow down into the mountain valleys
and perhaps some foothill locations. We will have to watch
banding trends in the CAMs today and see if a long enough period
of moderate to heavy snowfall will necessitate a winter weather
advisory later tonight into early Thursday morning.
South of the foothills, a strong cold front will swing across
the region this evening with a broken line of convection
possible along it given the strong forcing. Did put a slight
chance of thunder into our southern NH zones, but it would be
brief. Gusty winds will be the main threat with that this
evening.
The other impact with this system is going to be wind after the
cold front and attendant low pressure center passes through. As
the low deepens westerly winds aloft look to increase to 50-65
kts near the top of a mixed boundary layer. This coupled with a
rather impressive SFC pressure rise/fall couplet could allow for
a couple-hour period of damaging winds, mainly across southern
NH. However, there are some mitigating factors like time of day
(nighttime) and varying model solutions with the respect to the
strength of the low level jet and also the quality of low level
mixing. Given the uncertainty, but also potential, have opted to
issue a high wind watch for southern NH for tonight where the
best potential for highest winds will be. Portions of the rest
of the forecast area may need a wind advisory.
The low pressure system quickly moves out early Thursday with
dry weather expected for the balance of the day. W/NW winds will
be gusty during the day.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Long term update...
Very little change to the going forecast after the 01z NBM has
been blended in. Occasional short wave troughs of varying
strengths are expected through the long term with attendant
chances for precipitation every two days or so.
Previously...
High pressure overhead Thursday night and tomorrow morning will
allow for a particularly chilly night. High pressure overhead
will keep cloud cover limited and winds calm. This will trigger
radiational cooling, allowing for lows to bottom out Thursday
night. In the mountains, lows in the teens are likely with
mid-20s along I- 95 and across southern NH.
Winds pick up from the southwest Friday morning as a shortwave
moves in from the northwest. The shortwave is likely to arrive
by the end of the day Friday and bring measurable precipitation
to the area. Accumulating light snowfall in locations north of
the mountains is also possible. The system exits the region by
Saturday afternoon.
A brief break in weather is expected Saturday evening and into
Sunday morning. Sunday morning, another shortwave over the Great
Lakes and a low pressure system over the Piedmont may merge,
allowing for a slow strengthening trend in low intensity as it
heads into New England. On arrival, the aforementioned low's
minimum pressure should stay weak and above 1000mb, which will
limit gusty wind potential within the system. Most winds will
also be out of the southwest, though some initial northeast
winds may pose a limited coastal flooding threat if the winds
coincide with Sunday's elevated astronomical high tides.
However, this does not appear to be the case at this time and
the high tide and onshore winds should be at different times.
Precipitation-type will likely be rain or snow, as 850mb
temperatures are equal to or below surface temperatures. ECMWF
and GFS ensembles have the rain/snow line positioned in the
foothills, with snow potentially reaching as far south as K1P1,
KLEW and western Kennebec county. Precipitation accumulations
should be on the lighter side, and though accumulating snow may
be possible north of the mountains, lighter snowfall rates
should prevent snow from becoming impactful.
As the aforementioned low departs the area Monday morning, a
pressure gradient will setup and allow for gusty northwest
winds; this will lead to a chilly remainder of early next week.
&&
.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
Short Term...This evening ceilings will begin to lower as a
strong low pressure system approaches the area. This system will
bring rain to much of the area and snow to the mountains
tonight which may bring about brief IFR visibilities to some
terminals. Winds they will ramp back up overnight tonight with
frequent gusts 30-40kts, especially over southern NH.
Long Term...Restrictions are likely with rain and snow showers
Thursday morning. Restrictions will improve through the
remainder of the day, with VFR expected Thursday night through
mid-day Friday. A shortwave moves through the area Friday
afternoon and into Saturday, allowing for lower restrictions
through this time frame. Conditions briefly improve Saturday
night and Sunday morning before restrictions lower again as a
low pressure system moves across the region, bringing rain and
snow to northern New England.
&&
.MARINE...
Short Term...A storm watch has been issued for the ocean waters
with a gale warning for the bays for tonight into early Thursday
as strong low pressure passes across the waters.
Long Term...Gale force northwesterly winds are expected
Thursday, with 4-8ft seas. SCA issuance likely. Winds and seas
slacken through the day Thursday, bottoming out Friday morning.
They then pick back up to SCA thresholds by Friday afternoon,
with winds out of the south this time. Seas rise to 5-8ft by
Saturday morning. Marine conditions gradually improve through
the day Saturday, though conditions early next week could be
flirting back and forth between non-SCA and SCA conditions.
&&
.TIDES/COASTAL FLOODING...
Very high astronomical high tides later this week will need to
be watched for minor coastal flood potential. Currently window
of concern could be Saturday with the potential of strong
southerly onshore flow and a 11.5ft MLLW tide at Portland
expected.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...High Wind Watch from Wednesday evening through Thursday
morning for NHZ011>015.
MARINE...Storm Watch from Wednesday evening through Thursday morning
for ANZ150-152-154.
Gale Warning from 10 PM Wednesday to noon EST Thursday for
ANZ151-153.
&&
NEAR TERM...Ekster/Tubbs
SHORT TERM...Ekster
LONG TERM...Ekster/PalmerHazardous weather outlook, Nov 5, 1:08 AM EST, 11 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 108 AM EST Wed Nov 5 2025 NHZ014-060615- Coastal Rockingham- 108 AM EST Wed Nov 5 2025 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... This Hazardous Weather Outlook is for southern New Hampshire. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. Minor coastal flooding is possible on Saturday with high astronomical tides. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ023>028-060615- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- 108 AM EST Wed Nov 5 2025 This Hazardous Weather Outlook is for south central Maine and southwest Maine. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Gusty northwest winds are likely again late tonight through Thursday. Minor coastal flooding is possible on Saturday with high astronomical tides. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ007>009-NHZ001-002-060615- Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Southern Coos- 108 AM EST Wed Nov 5 2025 This Hazardous Weather Outlook is for west central Maine, western Maine and northern New Hampshire. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Light snowfall is likely tonight into Thursday morning, which may result in slushy snow covered roads for the morning commute. Gusty northwest winds are likely again late tonight through Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NHZ012-013-015-060615- Eastern Hillsborough-Interior Rockingham- Western And Central Hillsborough- 108 AM EST Wed Nov 5 2025 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... This Hazardous Weather Outlook is for New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ012>014-018>022-033-NHZ004-006-008>010-060615- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Interior Cumberland Highlands-Northern Carroll-Southern Carroll- Merrimack-Belknap-Strafford- 108 AM EST Wed Nov 5 2025 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, western Maine, central New Hampshire and northern New Hampshire. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Gusty northwest winds are likely again late tonight through Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NHZ011-060615- Cheshire- 108 AM EST Wed Nov 5 2025 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... This Hazardous Weather Outlook is for southern New Hampshire. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NHZ003-005-007-060615- Northern Grafton-Southern Grafton-Sullivan- 108 AM EST Wed Nov 5 2025 This Hazardous Weather Outlook is for central New Hampshire and northern New Hampshire. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Gusty northwest winds are likely again late tonight through Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ150-152-154-060615- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 108 AM EST Wed Nov 5 2025 ...STORM WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ151-153-060615- Penobscot Bay-Casco Bay- 108 AM EST Wed Nov 5 2025 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON EST THURSDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 1:00 AM EST | Gale Warning | GYX | 42 hr | |
| Nov 5, 1:00 AM EST | Storm Watch | GYX | 12 hr | |
| Nov 5, 12:22 PM EST | Wind Advisory | GYX | Cumberland, Knox, Lincoln, Sagadahoc, York | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.